| Catalog Number |
PXSLIMLAN135T45 |
| Medical Device Problem Codes |
Fracture (1260); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/02/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a lantern delivery microcatheter (lantern), ruby coils, pod packing coils (packing coils) and a guiding sheath.It should be noted that the patient's anatomy was mildly tortuous and mildly calcified.During the procedure, the physician successfully implanted a total of four ruby coils and packing coils in the target location using the lantern.The physician decided to retract the lantern to perform angiography and, while retracting the lantern, felt that it had become damaged.After removing the lantern from the patient, the lantern was found to be fractured near the mid-shaft.The procedure was completed using a non-penumbra catheter and the same guiding sheath.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned lantern delivery microcatheter (lantern) confirmed fractures on the proximal end of the catheter.If the lantern is retracted against resistance, damage such as kinks and subsequent fractures may occur.Based on the reported complaint, the mildly tortuous and mildly calcified patient's anatomy may have contributed to resistance during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.